Alert archive / New Mexico / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 48, NWS Albuquerque, NM

June 22, 2006San Miguel County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 22, 2006, 2:15 PM MDT for San Miguel County, New Mexico. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 22, 2006, 2:15 PM MDT (20:15 UTC)
Expired
Jun 22, 2006, 3:15 PM MDT
In force
60 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County San Miguel County, NM

The radar

The Cannon AFB radar (KFDX), 144 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 1:29 PM MDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.3 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2006-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 438 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2006-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
438 J/kg
Mixed-layer CIN
-213 J/kg
Mixed-layer LCL
916 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:02 AM MDT, 11 hours 13 minutes earlier.

Area forecast discussion, Jun 22, 3:02 AM MDT, 11 hours 13 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
302 AM MDT THU JUN 22 2006

CORRECTED TO GIVE MORE DETAIL ON MOISTURE SURGE.

.DISCUSSION...WELL...A LITTLE LOW LEVEL MOISTURE HAS MADE IT ALL
THE WAY WEST TO PORTIONS OF THE RIO GRANDE VALLEY THANKS TO A BACK
DOOR FRONT/MCC OUTFLOW COMBO THAT SWEPT PRETTY QUICKLY S AND WWRD
OVERNIGHT. BUT THE WESTERN PORTION OF IT IS PRETTY SHALLOW AND
DEWPOINTS SHOULD MIX WELL BACK DOWN INTO THE MID 20S TO LOW OR MID
30S THIS AFTERNOON...SO ANY CONVECTION THAT DEVELOPS W OF THE
CENTRAL MTN CHAIN...WHICH SHOULD BE PRETTY MEAGER N OF CATRON AND
SOCORRO COUNTIES...SHOULD BE TOTALLY OR MOSTLY DRY TODAY. STILL
EXPECT ADDITIONAL WEAK TO MODERATE LOW LEVEL MOISTURE INTRUSIONS
S AND WWRD ACROSS AT LEAST THE EASTERN HALF TO TWO THIRDS OF THE
STATE TONIGHT AND PERHAPS AGAIN FRI NIGHT. THIS TO BE SOMEWHAT
DETERMINED BY AMOUNT AND LOCAGTION OF CONVECTION. GFS SHOWING
WHAT APPEARS TO BE A STRONGER SURGE SUNDAY NIGHT...WESTERN EDGE OF
WHICH SHOULD SURGE EVEN WEST OF THE DIVIDE. SO THE DEMARCATION
ZONE BETWEEN DRY...WET/DRY AND WET TSTMS SHOULD SHIFT SOMEWHAT
FARTHER WESTWARD OVER THE NEXT 48 TO POSSIBLY 72 HOURS...THEN
FARTHER WEST STILL BY MONDAY IF GFS CAN BE BELIEVED. WE WILL SEE.
ONE THING IS CERTAIN...WE DESPERATELY NEED SOME MOISTURE. ONE OF
SEVERAL BIG CONCERNS IS JUST HOW MUCH DOWNWARD WILL AFTERNOON
DEWPOINTS DROP AS THAT WILL HELP DETERMINE HOW WET STORMS WILL BE.
AM STAYING WITH PREVIOUS STRONG TSTM GRIDS COVERAGE AREA AS IT
SEEMS REASONABLE AND LATEST SPC SLIGHT RISK SEVERE STORM COVERAGE
MIRRORS IT CLOSELY.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  95  55  95  56 /   0   0   0   5
GALLUP..........................  93  46  91  48 /   0   0   5   5
GRANTS..........................  91  50  90  51 /   0   5   5  10
GLENWOOD........................  96  56  96  58 /   0   5  10  10
CHAMA...........................  82  40  85  42 /  10  20  10  10
LOS ALAMOS......................  84  54  84  55 /  10  10  20  10
RED RIVER.......................  74  42  75  42 /  20  30  30  10
TAOS............................  86  48  84  48 /  10  20  20  10
SANTA FE........................  89  56  86  55 /  10  20  10  10
SANTA FE AIRPORT................  91  57  87  57 /  10  20  10  10
ESPANOLA........................  94  54  92  54 /  10  20  10  10
ALBUQUERQUE HEIGHTS.............  93  66  91  66 /  10  10  10  20
ALBUQUERQUE VALLEY..............  94  62  93  63 /  10  10  10  20
ALBUQUERQUE FOOTHILLS...........  92  62  90  62 /  10  10  10  20
ALBUQUERQUE WEST MESA...........  92  63  91  61 /  10  10  10  20
SOCORRO.........................  95  62  92  62 /  10  10  10  20
SANDIA PARK/CEDAR CREST.........  87  54  85  53 /  10  10  20  20
MORIARTY/ESTANCIA...............  87  54  87  55 /  10  20  20  20
CARRIZOZO.......................  93  57  91  59 /  10  10  20  20
RUIDOSO.........................  81  52  79  53 /  20  10  30  30
RATON...........................  85  52  83  51 /  30  40  20  10
LAS VEGAS.......................  83  51  81  51 /  20  30  20  10
ROY.............................  83  57  80  58 /  20  40  20  10
CLAYTON.........................  84  60  83  61 /  20  40  20  10
SANTA ROSA......................  89  60  87  61 /  20  20  10  10
TUCUMCARI.......................  91  64  89  65 /  20  40  20  10
FORT SUMNER.....................  91  64  87  64 /  20  20  10  10
CLOVIS..........................  90  64  88  64 /  20  30  20  10
PORTALES........................  91  64  89  65 /  20  30  10  10
ROSWELL.........................  96  68  91  67 /  10  10  10  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

43
Hazardous weather outlook, Jun 22, 6:00 AM MDT, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT THU JUN 22 2006

NMZ001>021-026-231200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MDT THU JUN 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS PORTIONS OF THE NORTHEAST HIGHLANDS...NORTHEAST
PLAINS AND EAST CENTRAL PLAINS. THE AREA IS PRIMARILY NEAR AND EAST
OF A LINE FROM RATON TO FORT SUMNER TO MILNESAND. THE MAIN THREATS
ARE LARGE HAIL AND DAMAGING WINDS.

A FEW THUNDERSTORMS MAY ALSO PRODUCE GUSTY MICROBURST WINDS BETWEEN
40 AND 50 MPH ALONG THE CENTRAL MOUNTAIN CHAIN...AS WELL AS IN THE
WEST CENTRAL AND SOUTHWEST MOUNTAINS. THE STORMS WILL BE MAINLY DRY
WEST OF THE CENTRAL MOUNTAIN CHAIN SO LIGHTNING STRIKES MAY CREATE
FIRE STARTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SUNDAY AND MONDAY AFTERNOONS AND EVENINGS...THE POTENTIAL EXISTS
FOR SEVERE THUNDERSTORMS TO DEVELOP IN THE NORTHEAST
HIGHLANDS...NORTHEAST PLAINS AND EAST CENTRAL PLAINS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

THIS AFTERNOON AND THIS EVENING...SPOTTER ACTIVATION MAY BE REQUIRED
IN COLFAX...MORA...SAN MIGUEL...QUAY...CURRY...ROOSEVELT...HARDING
AND UNION COUNTIES AS WELL AS EASTERN GUADALUPE COUNTY AND EASTERN
DE BACA COUNTY.

SUNDAY AND MONDAY AFTERNOONS AND EVENINGS...SPOTTER ACTIVATION MAY
BE REQUIRED IN NORTHEAST AND EAST CENTRAL AREAS.

43

In the hours before

Special weather statement, Jun 22, 1:50 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
150 PM MDT THU JUN 22 2006

NMZ005>007-012-013-018-020-021-222045-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-HARDING COUNTY-NORTHEAST HIGHLANDS-QUAY COUNTY-
ROOSEVELT COUNTY-
150 PM MDT THU JUN 22 2006

...SEVERE THUNDERSTORM WATCH UNTIL 10 PM MDT FOR NORTHEAST AND
EAST CENTRAL NEW MEXICO...

A SEVERE THUNDERSTORM WATCH WILL BE IN EFFECT THIS AFTERNOON AND
THROUGH 10 PM FOR NORTHEAST AND EAST CENTRAL NEW MEXICO. STRONG
THUNDERSTORMS CAPABLE OF LARGE HAIL AND GUSTY WINDS ARE EXPECTED TO
FORM ACROSS NORTHEAST NEW MEXICO BETWEEN LAS VEGAS AND CLAYTON MAINLY
BETWEEN 230 PM AND 5 PM. OTHER STORMS WILL DEVELOP FARTHER SOUTH
TOWARDS SANTA ROSA...TUCUMCARI AND CLOVIS BY LATE AFTERNOON
GENERALLY AFTER 5 PM.

AT 150 PM...EARLY THUNDERSTORMS WERE FORMING IN THE NORTH MAINLY
BETWEEN LAS VEGAS AND RATON. STORMS WILL MOVE TOWARDS THE EAST AND
SOUTHEAST THIS AFTERNOON. A FEW OTHER STORMS HAD ALREADY FORMED IN
TEXAS EAST OF CLOVIS AND PORTALES.

DURING THIS WATCH BE SURE TO LISTEN FOR ADDITIONAL STATEMENTS OR
POSSIBLE WARNINGS RELATED TO THIS DEVELOPING WEATHER. STAY
ESPECIALLY ALERT TO RAPID STORM DEVELOP LATER THIS AFTERNOON
BETWEEN 3 PM AND 6 PM.

03

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 2:02 PM MDTSevere Thunderstorm WarningABQLos Alamos43 min
Jun 22, 3:05 PM MDTSevere Thunderstorm WarningABQUnion55 min
Jun 22, 3:14 PM MDTSevere Thunderstorm WarningABQColfax61 min
Jun 22, 3:15 PM MDTSevere Thunderstorm WarningABQSan Miguel60 min
Jun 22, 3:59 PM MDTSevere Thunderstorm WarningABQUnion61 min
Jun 22, 5:00 PM MDTSevere Thunderstorm WarningABQHarding, San Miguel60 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.